MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. G-JET; LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING DEVICE

APPLIED MEDICAL TECHNOLOGY, INC. G-JET; LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING DEVICE
Model Number GJ-1825-45-I
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per the original reporter in uf #:mw5163707, it was reported that the,"the "balloon" that holds my son's gastric-jejunial feeding tube in place has broken repeatedly.My son is fed continuously via a feeding pump and a gastric-jejunal feeding tube.The tube used to be changed out after one year.Starting around last summer the balloons on the feeding tubes started breaking approximately once per month.He was using the avanos mic-key button, manufactured in mexico.He had used a mic-key button for about 25 years.We used to replace it once per year.Then the balloons on the mic-key buttons started breaking.We replaced the mic-key button several times thinking it was a fluke, that it would not happen again.We tried having the doctor put less water into the balloon, that did not increase the longevity.We switched to a different button, the applied medical technology g-j jet, thinking that would solve the problem.The balloon broke after about 4 weeks.We replaced and it soon broke again.We switched back to the avanos mic-key button.The balloon broke after about 2 weeks.My son is 30 years old.He has always had a feeding tube.The balloons breaking is totally new.There are no other manufactures to try that we know of.To replace the tube requires going to the er to have the procedure done.My son has to be anesthetized.The balloon holds the tube in place.When the balloon breaks the tube can fall out of his stomach.We can not feed him and he has to have the feeding tube replaced immediately or be hospitalized on iv fluids.If the balloon breaks and the tube falls out of his stomach, a tube must be place in his stomach immediately to keep the hole in his stomach from closing.We have been told the hole will close in 20 minutes.If the hole in his stomach closes a surgery would be needed.The balloon broke and the tube did fall out of his stomach recently.He could not be fed.His dad inserts a tube to keep the hole in his stomach open and he went to the hospital.I think that the manufacturing of the balloon has changed and is now faulty.I spoke to his home health provider, they said they had heard of an increase in needing to replace feeding tubes.Additionally, this is wasting lots of money in hospital procedure costs.Please help us."18 fr 45 cm balloon 7-10ml." i don't know what this number is: (b)(4).My son goes to day hab, theaterclass.We are not with him all of the time.If the balloon broke and the tube fell out it would be an emergency that others would not know how to handle.Ref report: mw5163706".
 
Additional Manufacturer Narrative
This report is a response to mdr report # mw5163707 which was received by amt from the fda on 01/10/2025.Based on the provided information, the complaint is not a reportable event per 21 cfr section 803.There was no death.There was no serious injury as defined by the fda.This was not life-threatening, nor did this result in permanent impairment or necessitate medical or surgical intervention to preclude permanent impairment.Amt worked with the reporter to gather additional information regarding the complaint and to confirm if the device was still available for examination.Since the reporter responded that the device had been disposed of, a visual and functional evaluation could not be performed, and the device failure could not be confirmed.The device was reportedly in use for 4 weeks before the failure occurred.The second amt g-jet failure that was reported was confirmed via communication with the customer but no usage information could be obtained other than the balloon also failed quickly.This user indicated that they are having repetitive balloon failures with another manufacture's devices as well.This is indicative that the premature balloon failure is due to patient usage conditions and/or environmental factors and not a manufacturing defect of the device.Based on the information provided, the reported complaint is not believed to have been caused by a manufacturing defect.A complaint has been logged internally under complaint #:(b)(4), and will be used in trend analysis.

Brand Name
G-JET
Common Device Name
LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING DEVICE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
ellyn smith
8006 katherine boulevard
brecksville, OH 44141
MDR Report Key21336795
Report Number1526012-2025-00001
Device Sequence Number8441672
Product Code KNT
UDI-Device Identifier00842071117429
UDI-Public00842071117429
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberGJ-1825-45-I
Device Catalogue NumberGJ-1825-45-I
Device Lot Number240607-089
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite